ProjectDisaster: Disasters, Terrorism, Preparedness, Emerging Infections, Response, Mitigation

Search ProjectDisaster:

Choose a Topic:

May 14th, 2012 posted by Paul Rega, MD, FACEP May 14, 2012 @ 5:03 am

Synthetic Cannabinoid Exposures

http://www.annemergmed.com/article/S0196-0644(12)00253-3/abstract

A Characterization of Synthetic Cannabinoid Exposures Reported to the National Poison Data System in 2010

 

During the 9-month study period, there were 1,898 exposures to Δ-9-tetrahydrocannabinol homologs; 1,353 of these cases were single-agent exposures. The mean age was 22.5 years. Most cases were reported in men (n=1,005; 74.3%). The majority of exposures were acute (88.2%; n=1,193). The most common clinical effect was tachycardia (37.7%; n=510). Seizures were reported in 52 patients (3.8%). The majority of clinical effects lasted for fewer than 8 hours (n=711; 78.4%) and resulted in 1,011 non–life-threatening clinical effects (92.9%). The most common therapeutic intervention was intravenous fluids (n=343; 25.3%). There was 1 death (0.1%).



Email This Post Email This Post

Comments Off

Comments are closed.



Get Macromedia Flash Player

Flash Player Uninstaller - uninstall if you have trouble updating or installing the new flash player, then try to install the flash player again
Syndicate this site using RSS RSS Feed
FindBlogs.com

Conditions and Diseases Blog Directory

ProjectDisaster at Blogged